MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136505000
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the head was opened for implementation but did not engage with the femoral neck.A new head was opened, which function properly.It was believed that the first head was defective.Affected side: unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that the head was opened for implementation but not engage with the femoral neck.A new head was opened, which function properly.It was believed that the first head was defective.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned 12/14 articul 40mm m spec+1.5 found nothing indicative of a device nonconformance that would contribute to the reported issue.A manufacturing record evaluation was performed for the finished device product description: 12/14 articul 40mm m spec+1.5 product code: 136505000 lot number: 4763918 and no non-conformances or manufacturing irregularities were identified.A functional test was unable to performed due to the mating device not coming back for evaluation.A dimensional inspection was performed for the 12/14 articul 40mm m spec+1.5 and met specifications.The overall complaint was not confirmed as the observed condition of the 12/14 articul 40mm m spec+1.5 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: 12/14 articul 40mm m spec+1.5 product code: 136505000 lot number: 4763918 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: 12/14 articul 40mm m spec+1.5 product code: 136505000 lot number: 4763918 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
12/14 ARTICUL 40MM M SPEC+1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22665331
Report Number1818910-2025-13266
Device Sequence Number20704584
Product Code LPH
UDI-Device Identifier10603295032960
UDI-Public(01)10603295032960(17)300331(10)4763918
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136505000
Device Lot Number4763918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale